Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 207, NWS Nashville, TN

July 9, 2001Benton County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 9, 2001, 8:38 PM CDT for Benton County, Tennessee. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2001, 8:38 PM CDT (01:38 UTC)
Expired
Jul 9, 2001, 9:45 PM CDT
In force
67 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Benton County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3111 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 100139
SVRBNA

TNC005-100245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
838 PM CDT MON JUL 9 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CAMDEN

* UNTIL 945 PM CDT

* AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM 8 MILES NORTH OF CAMDEN...NEAR BIG 
SANDY...MOVING SOUTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMDEN BY 9 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE.

$$
19
LAT...LON 3621 8811 3597 8811 3618 8799 3622 8807

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 8:25 PM CDT, 13 minutes earlier.

Area forecast discussion, Jul 9, 8:25 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
825 PM CDT MON JUL 9 2001

00Z BNA SOUNDING SHOWED THE FOLLOWING STATS:

K INDEX 42   LI  -5    PWA  2.03 IN

TOTAL TOTALS 48   EQUIL LVL  47.3K FT

CAPE 2070 J/KG

LATEST SFC ANALYSES AND THETA-E PLOTS SHOW MOST FAVORED AREA
FOR OVERNIGHT THUNDERSTORMS SHOULD BE FROM AROUND DOVER...TO
NEAR NASHVILLE...COLUMBIA...SHELBYVILLE AND FAYETTEVILLE. THESE
AREAS ARE INVOF A SFC TROF, TIGHT MOISTURE CONVERGENCE BOUNDARY
AND THETA-E MAX. WITH K-INDEX AND PWA'S SO HIGH, WILL MENTION HEAVY
RAINFALL PSBL OVERNIGHT WITH THE STRONGER STORMS.

EXPECT TO KEEP POPS MAINLY IN THE 40-50% RANGE TONIGHT.

WILL SEND NEW ZONjE SET OUT SHORTLY.

.BNA...NONE.

19

In the hours before

Local storm report, Jul 9, 3:23 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
323 PM CDT MON JUL 9 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    MURFREESBORO              TN   WIND DAMAGE
07/09/01   RUTHERFORD                     PUBLIC REPORTED ONE TREE
                                          DOWN IN MURFREESBORO

HS
Local storm report, Jul 9, 4:54 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
454 PM CDT MON JUL 9 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
}
0450 PM    LEWISBURG                 TN
07/09/01   MARSHALL

BOYD
Local storm report, Jul 9, 4:57 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
457 PM CDT MON JUL 9 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0450 PM    LEWISBURG                 TN   .75 INCH HAIL
07/09/01   MARSHALL

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:55 PM CDTTornado WarningOHXDickson, Humphreys50 min
Jul 9, 8:06 PM CDTTornado WarningOHXDickson39 min
Jul 9, 8:21 PM CDTTornado WarningOHXCheatham39 min
Jul 9, 8:39 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson51 min
Jul 9, 10:42 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis48 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.